My son has taken Vyvanse since 1st grade. He is a freshman in high school now. It’s amazing the difference it makes in his grades, and overall ability to function in school. But it’s not without it’s downsides. It completely diminishes his appetite, even after all these years of taking it. We try to get him to eat before school and a good dinner after it wears off. At school he eats nothing except some fruit like grapes or an apple. When he was younger, he took Periactin to stimulate his appetite, and that helped a little. Also, as a stimulant, it can exacerbate anxiety. He has developed anxiety in his teens and we tried other meds, but nothing worked as well. So he ended up back on Vyvanse with a small dose of Cymbalta, which has worked well. I’d say the reason your MD wants to stay in close touch at first is to monitor the effectiveness of the dose and how it effects her anxiety. Getting the right dose and combo of meds is a trial and error process unfortunately.